ADHD

Question
Posted by: Peter | 2010/02/14

Q.

Ritalin &  Squinting sensation

I am not sure where to begin. I have a terrible problem and I am worried. I am an adult with ADHD. It is terrible having this. The only good drug that I repond to is Ritalin. I have developed horrible tense muscles in my head and especially around my eyes. I even have to close one eye because of the horrible squinting and muscle pulling. I was Diagnosed with Tourette and ADD and responded well to treatment. Can Ritalin cause the squinting and horrible eye muscle pulling. My doctor says it cannot do that. I have been on Ritalin for 20 years and cannot do tasks or orderly things without it. Ritalin has been a Godsend. I do not understand why it would do this to me now? I used to be on Strattera but did nothing for me.

Expert's Reply

A.

ADHD Expert

Dear Peter,

The discomfort in your eyes is more likely to be caused by the Tourettes than the Ritalin. However, Ritalin is known to exacerbate tics. From your post I am not certain how long you have been on Ritalin for; perhaps a discussion with your prescribing practitioner regarding your dose may be beneficial.

Best wishes,
Delia

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
user comments

C.

Posted by: Peter | 2010/02/17

Dear Delia

Are you sure about this? Perhaps its an oculorgyric crisis caused by amphetamines? Dear God no. Not now. Thnak you

Reply to Peter
Posted by: ADD/ADHD Expert | 2010/02/16

Dear Peter,

The discomfort in your eyes is more likely to be caused by the Tourettes than the Ritalin. However, Ritalin is known to exacerbate tics. From your post I am not certain how long you have been on Ritalin for; perhaps a discussion with your prescribing practitioner regarding your dose may be beneficial.

Best wishes,
Delia

Reply to ADD/ADHD Expert

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.